Ipilimumab and immune-mediated adverse events: a case report of anti-CTLA4 induced ileitis

Olga Venditti, Delia De Lisi, Marco Caricato, Damiano Caputo, Gabriella T eresa Capolupo, Chiara Taffon, Elisa Pagliara, Sofia Battisi, Anna M aria Frezza, Andrea Onetti Muda, Giuseppe Tonini, Daniele Santini

Research output: Contribution to journalArticlepeer-review

Abstract

BACKGROUND: Ipilimumab is a fully human monoclonal antibody directed against cytotoxic T-lymphocyte antigen-4 , a key negative regulator of T-cell activation approved by the Food and Drug Administration as of March 2011 for the treatment of metastatic melanoma. As a result of the up-regulation of the immune system, several immune-mediated adverse effects have been reported including colitis, dermatitis, hepatitis and rarely hypophysitis. The most frequent immune-mediated adverse effects described in literature include gastrointestinal toxicity such as diarrhea, colitis and case of colitis and ileitis.

CASE PRESENTATION: In this paper we report an interesting case of immune-mediate ileitis without colitis in a 54 years old woman with metastatic melanoma treated with ipilimumab. We also discuss about case management and the possible pathological mechanisms considering also previous reports.

CONCLUSIONS: The aim of this article is to support further investigations concerning epigenetic and genetic analysis in order to personalize biological therapy and to reduce immune related adverse events observed after ipilimumab administration.

Original languageEnglish
Pages (from-to)87
Number of pages1
JournalBMC Cancer
Volume15
DOIs
Publication statusPublished - 2015

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Ipilimumab and immune-mediated adverse events: a case report of anti-CTLA4 induced ileitis'. Together they form a unique fingerprint.

Cite this